When Can the Tyndall Effect Can Be Diagnosed?

I had Juvederm in my nasolabial folds and a bluish tint has been there for longer than a week. I understand this could just be bruising, but how much time has to pass before my doctor can rule out bruising and diagnose the Tyndall effect?  If this blue tinge doesn't go away soon, I'm going to want the filler removed.

 

Doctor Answers (1)

Tyndal Effect, got you feeling blue?

+1

The Tyndal effect is generally associated with the class of Hyaluronic acid fillers, which are injected too superficially. The blue discoloration is most commonly observed in areas where the skin is thin, such as the area around the lower eyelids. The tear troughs, which are the hollowing, which extend from the inner corner of the eyelid, downward in an oblique direction, are commonly treated but are technically challenging. Current trends in injecting these areas have emphasized injecting deeper, almost onto the bone of the eye socket, so that the normal eyelid tissue is "lifted" by the hyaluronic filler and thus lessening the chance of visible blueness.

I would recommend discussing your concerns with your injector and being patient. Remember that the hyaluronic acid products are temporary, as we are configured with the requisite enzyme, hyaluronidase, which will break the filler in approximately 4-6 months. Good luck.


Orange County Plastic Surgeon
5.0 out of 5 stars 33 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.